Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 37, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at May 16, 2016, 3:49 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 16, 2016, 3:49 AM EDT (07:49 UTC)
- Expired
- May 16, 2016, 3:50 PM EDT
- In force
- 12 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
931 WHUS73 KGRR 160749 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 349 AM EDT MON MAY 16 2016 LMZ844>849-161600- /O.NEW.KGRR.SC.Y.0037.160516T0749Z-160516T2000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 349 AM EDT MON MAY 16 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. * WINDS...SOUTHWEST 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MEADE
2 follow-up statements
033 WHUS73 KGRR 161543 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1143 AM EDT MON MAY 16 2016 LMZ844>847-162345- /O.EXT.KGRR.SC.Y.0037.000000T0000Z-160517T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- 1143 AM EDT MON MAY 16 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...SOUTHWEST 20 TO 30 KNOTS REST OF TODAY...BECOMING WEST AND DIMINISHING TO 5 TO 15 KNOTS EARLY TONIGHT. * WAVES...3 TO 5 FEET REST OF TODAY...SUBSIDING TO 2 TO 4 FEET EARLY TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ848-849-162000- /O.CON.KGRR.SC.Y.0037.000000T0000Z-160516T2000Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1143 AM EDT MON MAY 16 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WINDS...WEST 10 TO 20 KNOTS VEERING NORTH NORTHWEST LATE IN THE DAY. * WAVES...3 TO 5 FEET...SUBSIDING TO 2 TO 4 FEET LATE IN THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JK
587 WHUS73 KGRR 161950 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 350 PM EDT MON MAY 16 2016 LMZ844>847-170000- /O.CAN.KGRR.SC.Y.0037.000000T0000Z-160517T0000Z/ /O.NEW.KGRR.SC.Y.0038.160516T2000Z-160517T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- 350 PM EDT MON MAY 16 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WINDS...SOUTHWEST 15 TO 20 KNOTS THROUGH EARLY EVENING...BECOMING WEST 10 TO 15 KNOTS TONIGHT. * WAVES...3 TO 5 FEET THROUGH 8 PM...SUBSIDING TO 2 TO 4 FEET INTO TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ848-849-162100- /O.CAN.KGRR.SC.Y.0037.000000T0000Z-160516T2000Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 350 PM EDT MON MAY 16 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES WILL CONTINUE TO DIMINISH. $$ JK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at May 16, 3:30 AM EDT, 19 minutes earlier.
Area forecast discussion, May 16, 3:30 AM EDT, 19 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
330 AM EDT MON MAY 16 2016
LATEST UPDATE...
Synopsis/Short Term/Long Term/Marine
.SYNOPSIS...
Issued at 330 AM EDT Mon May 16 2016
Another cold front dropping south from Canada will bring scattered
showers and isolated thunderstorms this afternoon and tonight. High
pressure will build in on Tuesday and will be over the region the
rest of the week. This will result in a lengthy stretch of dry
weather with high temperatures moderating into the 70s by the end
of the week. Some patchy frost will still be possible at night
through mid week.
&&
.SHORT TERM...(Today through Wednesday)
Issued at 330 AM EDT Mon May 16 2016
The approach of a positive shortwave trough from the north will
induce a narrow axis of warm advection from the west today. Guidance
shows a rather pronounced h8 thermal ridge of 6C nosing in by 18z,
sinking slowly south with time this afternoon and tonight. This will
allow sfc temps to reach the mid 60s inland from Lk Michigan and
lead to a deeply mixed boundary layer, with dry adiabatic lapses
from the sfc to about 6000 ft. Gusty winds as high as 30-35 mph will
be possible during peak heating based on fcst soundings.
Some rather impressive deep layer bulk shear values are progged
today and tonight with 50-60 kts shown in the 0-6km layer.
Instability is limited with Mu Capes of only 200-400 j/kg, but may
be just enough to promote a west-east oriented band of high based
ACCAS convection this afternoon and evening. This activity will sink
slowly south with time, with best coverage of showers and isolated
storms between 00z and 06z near and south of I-96. Some strong wind
gusts will be possible with any convection due to inverted V
looking soundings.
Clearing late tonight north of I-96 and diminishing winds may lead
to some patchy frost by morning. Better risk of frost Tuesday Night
as the high builds in. Decent daytime cu potential will exist
Tuesday and Wednesday due to h8 thermal troughing. However
subsidence under the ridge and dry air should keep the cu from
getting too extensive.
.LONG TERM...(Wednesday night through Sunday)
Issued at 330 AM EDT Mon May 16 2016
The end of the week and weekend looks mild with highs in the 70s and
low chances for rain.
Wednesday night will see a large dome of high pressure anchored over
the Great Lakes. This high will block a southern stream system from
moving up over Michigan late Friday and Saturday. The exception may
be the far southern CWA, but even there we only have a slight chance
of showers. Otherwise, quite a bit of sunshine is expected through
the period.
&&
.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 137 AM EDT Mon May 16 2016
VFR wx is expected through the period. A short wave moving across
northern Lower may produce a few showers this afternoon and a
thunderstorm can't be ruled out, especially at the northern taf
sites.
&&
.MARINE...
Issued at 330 AM EDT Mon May 16 2016
Will issue a small craft advisory through 4 pm due to brisk
southwest flow today ahead of approaching sfc cold front/trough.
General synoptic set-up with sfc high building in from the northwest
and strong afternoon lake breeze circulation could lead to 3-6 hour
period of stiff NNW winds at the coastline on both Tuesday and
Wednesday afternoons. Short duration advisories may be needed to
cover this from mid afternoon through early evening.
&&
.HYDROLOGY...
Issued at 309 PM EDT Sun May 15 2016
Rivers near Ionia, Maple Rapids, and Holt are above bankfull and
nearing crest. Rainfall amounts between a tenth and quarter inch are
expected Monday afternoon through night, with little impact on
rivers expected. Mostly dry weather arrives after that for much of
the week under control of high pressure. This will give rivers time
to subside.
&&
.GRR Watches/Warnings/Advisories...
MI...None.
LM...Small Craft Advisory until 4 PM EDT this afternoon for
LMZ844>849.
&&
SYNOPSIS...Meade
SHORT TERM...Meade
LONG TERM...04
AVIATION...04
HYDROLOGY...CAS
MARINE...MeadeHazardous weather outlook, May 15, 4:05 PM EDT, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 405 PM EDT SUN MAY 15 2016 MIZ037>040-043>046-050>052-056>059-064>067-071>074-160800- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 405 PM EDT SUN MAY 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT PATCHY FROST IS POSSIBLE LATE TONIGHT OVER SOUTH CENTRAL MICHIGAN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FROST IS POSSIBLE ON BOTH TUESDAY AND WEDNESDAY NIGHTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-160800- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 405 PM EDT SUN MAY 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT WINDS WILL CREATE CHOPPY WAVES TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHOPPY WAVES WILL CONTINUE ON MONDAY...THEN DIMINISH INTO MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MEADE JK
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 3:50 PM EDT | Small Craft Advisory | GRR | 4 hr | |
| May 16, 5:57 PM EDT | Special Weather Statement | GRR | Allegan, Barry, Calhoun, Clinton, Eaton, Gratiot and 10 more | 108 min |
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.